Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I'm getting a rubbery taste of metformin but that's only one problem. It makes my breath, urine and feces smell like rubber. Oh, this is disgusting. I've noticed on other forum posts that some people say it has a fish taste and some of these people have a fish smell to their breath and urine. It's not just something of my imagination because my husband can smell it and he can't stand it either. You can smell it throughout our house. I keep going around spraying Lysol air freshener to try to get rid of the odor. What is this all about? Is there anything that can be done about this? Any info would really be GREATLY!!! appreciated. Thanks.

 

Loading...

Research has demonstrated that metformin and other related drugs have a certain smell and that some people can pick up on the odor and taste. In fact, this unpleasant odor is enough for some patients to stop taking it. One question that comes to mind is whether nausea (a symptom of metformin) could be a reaction to the rubbery or fishy smell that some people experience. Some researchers have suggested that because it has a rubbery or fishy smell/taste patients think the drug is not good perhaps then causing nausea. How this really works is not currently understood, however researchers suggest that you switch to the SR or EX version of metformin as it doesn't have as strong an odor to it. Some people have done this and it seems to work for them. They were no longer able to smell the bad odor since it was much weaker. Researchers have even suggested that you hold your nose when you take the drug to prevent the nausea response. Well at least you know you're not crazy, metformin does have an odor. I would try holding your nose when you take it however I'm not sure that will help you with your breath, urine and feces problem. I guess you could the SR or EX version and see if that doesn't make you smell like rubber. I hope you get this problem ironed out, I know you must feel terrible.

Reply

Loading...